advertisement
Question
Posted by: Angel | 2011-01-09

Cilift

Don''t know if I am in the right expert place. I am using Cilift for 3 months now. When I started it, the Dr gave me mild sleeping tablet with it, as I have trouble sleeping. The effects were wonderful. But now I feel " downer"  than I have felt in a while. I have side effects too. I have picked up weight like crazy, my sex drive is almost non-existent. Not that these are important to me now. I don''t normally lend my ears out, but heard that somebody said, that Cilift makes you feel worse than you did to begin with. My question is, why am I feeling more depressed than before? If it is not for my dogs, I would not even have the drive to get up in the mornings. I am divorced and the problem is I am still living at home, due to lack of finances. I started taking Cilift on advice from my Dr, as I was a wreck before. But now I feel like I have no prospects. My hormone levels are thru the roof, and my GP does not want me to take hormone tablets. Please advise what I am doing wrong? And if there is anything I can do to raise my energy levels. I am exercising, and eating right, but can''t seem to shake the weight. For now I just want to feel better. Please advise. And please no smart remarks from others. If you can''t give good advice, then SHUT UP PLEASE. Tnx. Ps: I am 45.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

No antidepessant routinely makes you feel worse that you were to start with - if that was so, why would anyone take them or prescribe them ?
SOME antidepressants can reduce libido ( sexual desire ) and some can make it awfully easy to gain weight - these effects are experienced by a varying proportion of those who take thm, and then a diferent med should be tried.
It is important that your depression be reviewed, assessed, diagnosed and treated by a psychiatrist rather than only a GP, although a GP can be helpful in continuing the treatment once started.
Also, consider CBT-style counselling, which can be very helpful in depression, by tackling the negative habits of thought that are a crucial part of depression, and fortunately this form of therapy doesn't lead to weight gain ( unless, maybe, you spend too long sitting in the waiting room !)
With the drugs, there are many variables. SOme suit your particular brain chemistry better than others ; and one needs to be taking the right dose for long enough ( at least a couple of weeks ) before deciding if it is suitable ).

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: cybershrink | 2011-01-10

No antidepessant routinely makes you feel worse that you were to start with - if that was so, why would anyone take them or prescribe them ?
SOME antidepressants can reduce libido ( sexual desire ) and some can make it awfully easy to gain weight - these effects are experienced by a varying proportion of those who take thm, and then a diferent med should be tried.
It is important that your depression be reviewed, assessed, diagnosed and treated by a psychiatrist rather than only a GP, although a GP can be helpful in continuing the treatment once started.
Also, consider CBT-style counselling, which can be very helpful in depression, by tackling the negative habits of thought that are a crucial part of depression, and fortunately this form of therapy doesn't lead to weight gain ( unless, maybe, you spend too long sitting in the waiting room !)
With the drugs, there are many variables. SOme suit your particular brain chemistry better than others ; and one needs to be taking the right dose for long enough ( at least a couple of weeks ) before deciding if it is suitable ).

Reply to cybershrink
Posted by: justathought | 2011-01-09

Maybe you just have not been taking them for long enough? Also the dose has to be confirmed as correct for yourself, you should document how you feel day by day and see a psychatrist to assist you in stablizing your medication (not a normal GP) you need to see a shrink regularily while on any medication.

Finally maybe its not the right medication for you, you might need to take others until you find the right one.

Reply to justathought

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement